Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 22, 2019, 3:48 PM CDT for Dallam County, Hartley County, Oldham County, Texas. It was in force for 87 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2019, 3:48 PM CDT (20:48 UTC)
- Expired
- Mar 22, 2019, 5:15 PM CDT
- In force
- 87 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 4:06 PM CDT | HAIL 1 | 15 Ne Romero, TX | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL WITH THUNDERSTORM. |
| Mar 22, 4:51 PM CDT | HAIL 1.75 | 4 Ese Hartley, TX | GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER. |
| Mar 22, 5:07 PM CDT | TORNADO | 7 Se Wilco, TX | MULTIPLE STORM CHASERS REPORTED A TORNADO, POSSIBLY RAIN WRAPPED, ON THE GROUND. PICTURE CONFIRMATION SENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WUUS54 KAMA 222048
SVRAMA
TXC111-205-359-222215-
/O.NEW.KAMA.SV.W.0002.190322T2048Z-190322T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
348 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Oldham County in the Panhandle of Texas...
Southeastern Dallam County in the Panhandle of Texas...
Hartley County in the Panhandle of Texas...
* Until 515 PM CDT.
* At 347 PM CDT, a severe thunderstorm was located 7 miles southeast
of Romero, or 16 miles east of Nara Visa, moving northeast at 30
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Dalhart, Hartley, Ware and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3571 10304 3627 10272 3607 10216 3600 10216
3533 10290 3534 10304
TIME...MOT...LOC 2047Z 203DEG 28KT 3568 10282
HAIL...1.50IN
WIND...60MPH
$$
Ward3 follow-up statements
425
WWUS54 KAMA 222118
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
418 PM CDT FRI MAR 22 2019
TXC111-205-359-222215-
/O.CON.KAMA.SV.W.0002.000000T0000Z-190322T2215Z/
Oldham TX-Dallam TX-Hartley TX-
418 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN OLDHAM...SOUTHEASTERN DALLAM AND HARTLEY COUNTIES...
At 415 PM CDT, a severe thunderstorm was located 14 miles southwest
of Dalhart, moving north at 50 mph. Another storm was located about
10 miles west of Channing moving north-northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart, Hartley, Ware and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3571 10304 3627 10272 3607 10216 3600 10216
3548 10274 3534 10304
TIME...MOT...LOC 2115Z 189DEG 42KT 3597 10274
HAIL...1.25IN
WIND...60MPH
$$
Ward218
WWUS54 KAMA 222131
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
431 PM CDT FRI MAR 22 2019
TXC111-205-359-222215-
/O.CON.KAMA.SV.W.0002.000000T0000Z-190322T2215Z/
Oldham TX-Dallam TX-Hartley TX-
431 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN OLDHAM...SOUTHEASTERN DALLAM AND HARTLEY COUNTIES...
At 429 PM CDT, a severe thunderstorm was located 8 miles south of
Ware, or 13 miles west of Dalhart, moving north at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail. Trained
spotters reported quarter size hail 15 miles northeast of
Romero at 0406 PM.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dalhart, Hartley, Ware and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3571 10304 3627 10272 3607 10216 3600 10216
3548 10274 3534 10304
TIME...MOT...LOC 2129Z 187DEG 28KT 3607 10275
HAIL...1.25IN
WIND...60MPH
$$
Ward846
WWUS54 KAMA 222204
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
504 PM CDT FRI MAR 22 2019
TXC111-205-359-222215-
/O.CON.KAMA.SV.W.0002.000000T0000Z-190322T2215Z/
Oldham TX-Dallam TX-Hartley TX-
504 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN OLDHAM...SOUTHEASTERN DALLAM AND CENTRAL HARTLEY
COUNTIES...
At 501 PM CDT, a severe thunderstorm was located 10 miles northeast
of Hartley, or 16 miles east of Dalhart, moving northeast at 35 mph.
Other less intense storms were located along a line from just south
of Romero to near Dalhart.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Dalhart, Hartley and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3569 10304 3618 10246 3607 10216 3600 10216
3548 10274 3534 10304
TIME...MOT...LOC 2201Z 215DEG 30KT 3597 10224
HAIL...1.75IN
WIND...60MPH
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:34 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 22, 3:34 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 334 PM CDT Fri Mar 22 2019 .SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell && .LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Mar 22, 10:41 AM CDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Amarillo TX 1041 AM CDT FRI MAR 22 2019 TXZ011-221630- Oldham TX- 1041 AM CDT FRI MAR 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM COUNTY UNTIL 1130 AM CDT... At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm 5 miles west of Adrian, or 18 miles west of Vega, moving northeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Adrian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3519 10263 3526 10290 3562 10283 3562 10232 TIME...MOT...LOC 1540Z 211DEG 28KT 3529 10275 JC
Special weather statement, Mar 22, 11:36 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1136 AM CDT FRI MAR 22 2019
OKZ001-TXZ001-221715-
Cimarron OK-Dallam TX-
1136 AM CDT FRI MAR 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 1215 PM CDT...
At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm over
Texline, or 11 miles southeast of Clayton, moving northeast at 45
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Boise City, Texline, Wheeless and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3650 10304 3650 10300 3688 10300 3669 10236
3619 10287 3628 10304
TIME...MOT...LOC 1636Z 224DEG 40KT 3637 10299
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:41 AM CDT | Special Weather Statement | AMA | Oldham | 49 min |
| Mar 22, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 65 min |
| Mar 22, 3:41 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 31 min |
| Mar 22, 4:28 PM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| Mar 22, 4:29 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore | 46 min |
| Mar 22, 4:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 86 min |
| Mar 22, 5:12 PM CDT | Tornado Warning | AMA | Dallam, Hartley, Moore, Sherman | 48 min |
| Mar 22, 5:27 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| Mar 22, 5:50 PM CDT | Tornado Warning | AMA | Oldham | 25 min |
| Mar 22, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 48 min |
| Mar 22, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 46 min |
| Mar 22, 6:22 PM CDT | Tornado Warning | AMA | Deaf Smith, Potter, Randall | 23 min |
| Mar 22, 6:27 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Mar 22, 6:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Hutchinson, Moore, Oldham and 2 more | 84 min |
| Mar 22, 6:45 PM CDT | Tornado Warning | AMA | Potter, Randall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.